Comment from: Bullit, 55-64 Female (Patient) Published: April 14

The treatment for my pulmonary embolism (PE) was oxygen, nebulizers, inhalers and warfarin. I had the PE in May and by August 20th all of the above were taken away with the exception of warfarin. I was taken off warfarin on March 1st this year and will have blood work done on May 1st of this year.

Comment from: rosy, 55-64 Female (Patient) Published: January 23

I am a 58 year old female, very healthy and active until 5 months ago when I had an outpatient minor knee surgery. I developed a blood clot in my back of my knee that led me to the emergency room with chest pains to find out some of the blood clot had broken off and ended up in both sides of my lungs. I was hospitalized for 4 days in intensive care for treatment of the pulmonary embolism. I am now on one pill a day Xarelto. After 5 months, the clot in my leg is still there and I have been told the clots in lungs will never go away and leave scars in time that may give me problems later in life but the clot in the leg should dissolve in my body in time. I don't feel like I will ever feel the same, I am tired easily and get out of breath. I may have to be on Xarelto the rest of my life but it seems a lot better than some of the other blood thinners on the market.

Comment from: Aussiejo, 25-34 Female (Patient) Published: December 06

I had a car accident which led to three DVTs (deep vein thrombosis) in my femoral artery in my leg, from my knee down. I was give Clexane injections for a week and started on Marevan (warfarin), at the same time. I was taking warfarin for about four weeks before I started getting chest pains. I went to the emergency room and they did some tests then sent me to another hospital for another test which confirmed I had bi-lateral pulmonary embolism. They took me off warfarin because my blood had antibodies in it that they could only explain as, 'my body was fighting the warfarin', instead of the clots, and put me back on Clexane injections. I had another ultrasound before I left the hospital and they found three more clots in me, another in the top of my leg and the two in my lungs. I have been injecting myself twice a day for the last two near three weeks, at home. My chest hurts every day and this lets me know what I can do for the day, I am trying to lay down and not do too much but I'm an active person and am hating it. But if I'm sitting up straight or walking around my chest hurts more and I feel as if someone is pushing on my lungs so I can't breathe properly. I was sent home from hospital with an appointment date for the hematology unit at the hospital and just told to go back then, with no confirmation that the injections will work for me or what kind of time frame I'm looking at.

Comment from: Lou, 65-74 Female (Patient) Published: October 31

I started having pain in all my lower extremities, making it difficult to walk, and thought it to be arthritis. I was going to the doctor, taking pain medications and muscle relaxers. Early one morning I started for the bathroom when I felt dizzy, reached to steady myself and passed out, waking up on the floor and every time I raised up would pass out again. I was finally able to crawl to the phone and get the ambulance. The fireman got there first, and it was such a relief to get the oxygen offered by the fireman. I was sweating profusely and had several bags of fluid on the way to the hospital. I thought I was just dehydrated and exhausted but was told by the emergency room doctors that I had multiple blood clots in both lungs. I was in the ICU for 3 days and hospital for 4 more days. It has been a little over 3 months and I am on Xarelto. I am still told to take it easy, I am wondering how long it takes to get back to normal. By the way, the night before I passed out, all the pain went away, and have had no pain since.

Comment from: hope to get better, 35-44 Female (Patient) Published: June 17

I'm a 35 year old female who has 4 blood clots on my left lung. One is the size of a 50 cent piece. This is not my first time getting blood clots, I had pulmonary embolism 2 times before these ones. I took warfarin the first time for 7 months. They went away for not even 3 months and I started having pains again in my chest and finding it hard to breathe. My doctor told me to go to the emergency room (ER) and get a CAT scan done of my lungs and then they found out I had 4 more blood clots on my left lung. I'm told I'll be on blood thinner warfarin for life. I had to take injections in the stomach for two weeks, which made my stomach so sore and looking like someone beat me up. My stomach hurt to touch and even to sit down. This is a very life threating condition if you or anyone you know have symptoms of having difficulty in breathing, or if a touch or any part of your body feels like it is on fire, get to the ER and get medical help right away. If not it could cost you your life. These blood clots changed my life. I get short of breath, it is hard to breathe and I pass out and can't be active with my wife or kids due to not being able to breathe. To anyone who has this pulmonary embolism, I wish you all the best.

Comment from: Pam, 35-44 Female (Caregiver) Published: March 24

My daughter developed a pulmonary embolism after being on chemotherapy. She has been on Lovenox for 6 months and had a CT yesterday which showed the clot wasn't any smaller. She was told to continue with Lovenox for another 3 months, then more testing.

Patient Comments

Viewers share their comments

Lyme Disease - Diagnosis Question: How was your case of lyme disease diagnosed?
Lyme Disease - Treatments Question: How was your Lyme disease treated?
Lyme Disease - Share Your Experience Question: Did you or someone you know have Lyme disease? Please share your experience.
Lyme Disease - Symptoms Question: What were the symptoms you experienced with Lyme disease? Did you think it was something else?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.